Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 28, 2011, 2:39 PM CST. It took effect at Nov 29, 2011, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 2:39 PM CST (20:39 UTC)
- In effect from
- Nov 29, 2011, 6:00 AM CST
- Expired
- Nov 30, 2011, 3:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
174 WHUS73 KMKX 282039 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CST MON NOV 28 2011 ...GALE FORCE WINDS EXPECTED TUESDAY AND TUESDAY NIGHT... .NORTH GALES WILL DEVELOP FOR TUESDAY AND TUESDAY NIGHT AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN POLAR HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE MOVING NORTH THROUGH THE OHIO RIVER VALLEY AND INTO THE EASTERN GREAT LAKES. RELATIVELY WARM WATER TEMPERATURES WILL CONTRIBUTE TO UNSTABLE CONDITIONS OVER THE LAKE AND THE RESULTANT GUSTY WINDS. THE NORTHERLY GALES WILL LEAD TO VERY HIGH WAVE ACTION. THE STRONG WINDS AND HIGH WAVES WILL NOT DIMINISH SUBSTANTIALLY UNTIL WEDNESDAY AFTERNOON AND NIGHT WHEN HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643>646-290445- /O.UPG.KMKX.GL.A.0011.111129T1200Z-111130T1200Z/ /O.NEW.KMKX.GL.W.0025.111129T1200Z-111130T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 239 PM CST MON NOV 28 2011 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHEAST GALES 35 TO 40 KNOTS DEVELOPING QUICKLY BY SUNRISE ON TUESDAY AND LASTING FOR MUCH OF TUESDAY NIGHT. * WAVES: BUILDING TO 12 TO 18 FEET ON TUESDAY AND REMAINING VERY HIGH INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
7 follow-up statements
189 WHUS73 KMKX 290341 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CST MON NOV 28 2011 ...GALE FORCE WINDS EXPECTED TUESDAY AND TUESDAY NIGHT... .NORTH WINDS WILL INCREASE RAPIDLY THROUGH SMALL CRAFT LEVELS OVERNIGHT ...AND REACH GALE FORCE BY EARLY TUESDAY MORNING THROUGH TUESDAY NIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN POLAR HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE MOVING NORTH THROUGH THE OHIO RIVER VALLEY AND INTO THE EASTERN GREAT LAKES. RELATIVELY WARM WATER TEMPERATURES WILL CONTRIBUTE TO UNSTABLE CONDITIONS OVER THE LAKE AND THE RESULTANT GUSTY WINDS. THE NORTHERLY GALES WILL LEAD TO VERY HIGH WAVE ACTION. THE STRONG WINDS AND HIGH WAVES WILL NOT DIMINISH SUBSTANTIALLY UNTIL WEDNESDAY AFTERNOON AND NIGHT WHEN HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643>646-291145- /O.CON.KMKX.GL.W.0025.111129T1200Z-111130T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 PM CST MON NOV 28 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST GALES 35 TO 40 KNOTS DEVELOPING QUICKLY BY SUNRISE ON TUESDAY AND LASTING FOR MUCH OF TUESDAY NIGHT. * WAVES: BUILDING TO 12 TO 18 FEET ON TUESDAY AND REMAINING VERY HIGH INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
849 WHUS73 KMKX 290911 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 AM CST TUE NOV 29 2011 ...GALE FORCE WINDS EXPECTED TODAY AND TONIGHT... .NORTH WINDS WILL INCREASE AND REACH GALE FORCE THIS MORNING AND CONTINUE THROUGH TONIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE MOVING ACROSS OHIO TODAY...AND REACHING THE EASTERN GREAT LAKES TONIGHT. RELATIVELY WARM WATER TEMPERATURES WILL CONTRIBUTE TO UNSTABLE CONDITIONS OVER THE LAKE AND THE RESULTANT GUSTY WINDS. THE NORTHERLY GALES WILL LEAD TO VERY HIGH WAVE ACTION. THE STRONG WINDS AND HIGH WAVES WILL NOT DIMINISH SUBSTANTIALLY UNTIL WEDNESDAY AFTERNOON WHEN HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643>646-291715- /O.CON.KMKX.GL.W.0025.111129T1200Z-111130T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 311 AM CST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST GALES 35 TO 40 KNOTS DEVELOPING THIS MORNING AND LASTING FOR MUCH OF TONIGHT. * WAVES: BUILDING TO 12 TO 16 FEET TODAY AND REMAINING VERY HIGH INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
676 WHUS73 KMKX 291529 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CST TUE NOV 29 2011 ...GALE FORCE WINDS TODAY AND TONIGHT... .NORTHERLY GALES WILL CONTINUE THROUGH TONIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE MOVING ACROSS OHIO TODAY...AND REACHING THE EASTERN GREAT LAKES TONIGHT. RELATIVELY WARM WATER TEMPERATURES WILL CONTRIBUTE TO UNSTABLE CONDITIONS OVER THE LAKE AND THE RESULTANT GUSTY WINDS. THE NORTHERLY GALES WILL LEAD TO VERY HIGH WAVE ACTION. THE STRONG WINDS AND HIGH WAVES WILL NOT DIMINISH SUBSTANTIALLY UNTIL WEDNESDAY AFTERNOON WHEN HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643>646-292330- /O.CON.KMKX.GL.W.0025.000000T0000Z-111130T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST GALES 35 TO 40 KNOTS TODAY AND TONIGHT. * WAVES: BUILDING TO 12 TO 16 FEET TODAY AND REMAINING VERY HIGH INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
306 WHUS73 KMKX 292123 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CST TUE NOV 29 2011 ...GALE FORCE WINDS TODAY AND TONIGHT... .NORTHERLY GALES WILL CONTINUE THROUGH MUCH OF THE NIGHT...PARTICULARLY TOWARD OPEN WATERS...AS STRONG LOW PRESSURE MOVES INTO THE EASTERN GREAT LAKES. THE WIND ARE EXPECTED TO SLOWLY EASE LATE EVENING AND OVERNIGHT...LIKELY FALLING BELOW WARNING LEVELS LATE IN THE NIGHT OR EARLY MORNING. A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES...AS WINDS WILL REMAIN GUSTY INTO WEDNESDAY MORNING...AND HIGHER WAVES WILL LINGER UNTIL AFTERNOON. LMZ643>646-300530- /O.CON.KMKX.GL.W.0025.000000T0000Z-111130T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST GALES 35 TO 40 KNOTS...HIGHEST TOWARD OPEN WATERS. * WAVES: 11 TO 15 FEET THIS EVENING...SUBSIDING TO 7 TO 10 FEET BY DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
042 WHUS73 KMKX 300331 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CST TUE NOV 29 2011 ...GALE FORCE WINDS ENDING TONIGHT... .NORTHERLY GALES WILL LOWER BELOW CRITERIA BY MIDNIGHT NORTH OF MILWAUKEE...AND BY THE MID-OVERNIGHT HOURS FROM MILWAUKEE SOUTH. WITH AN INCREASING OFFSHORE COMPONENT THE HIGHER WINDS WILL BE TOWARD OPEN WATERS...AS STRONG LOW PRESSURE MOVES ACROSS THE EASTERN GREAT LAKES. A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES...AS WINDS WILL REMAIN GUSTY INTO WEDNESDAY MORNING...AND HIGHER WAVES WILL LINGER UNTIL AFTERNOON. LMZ645-646-300900- /O.EXT.KMKX.GL.W.0025.000000T0000Z-111130T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CST TUE NOV 29 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHWEST GALES TO 35 TO 40 KNOTS...HIGHEST TOWARD OPEN WATERS. * WAVES: 11 TO 15 FEET THIS EVENING...SUBSIDING TO 7 TO 10 FEET BY DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-300600- /O.EXT.KMKX.GL.W.0025.000000T0000Z-111130T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 931 PM CST TUE NOV 29 2011 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTH TO NORTHWEST GALES TO 35 KNOTS...HIGHEST TOWARD OPEN WATERS. * WAVES: 10 TO 12 FEET THIS EVENING...SUBSIDING TO 7 TO 10 FEET BY DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
582 WHUS73 KMKX 300614 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1214 AM CST WED NOV 30 2011 ...GALE FORCE WINDS ENDING TONIGHT... .NORTH GALES HAVE LOWERED BELOW CRITERIA NORTH OF MILWAUKEE...AND SHOULD LOWER DURING THE EARLY MORNING HOURS FROM MILWAUKEE SOUTH. WITH AN INCREASING OFFSHORE COMPONENT THE HIGHER WINDS WILL BE TOWARD OPEN WATERS...AS STRONG LOW PRESSURE MOVES ACROSS THE EASTERN GREAT LAKES. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER THE GALE WARNING EXPIRES...AS WINDS WILL REMAIN GUSTY INTO WEDNESDAY MORNING...AND HIGHER WAVES WILL LINGER UNTIL AFTERNOON. LMZ643-644-301415- /O.EXP.KMKX.GL.W.0025.000000T0000Z-111130T0600Z/ /O.NEW.KMKX.SC.Y.0096.111130T0614Z-111130T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1214 AM CST WED NOV 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 8 TO 12 FEET...SUBSIDING TO 7 TO 10 FEET BY DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-300900- /O.CON.KMKX.GL.W.0025.000000T0000Z-111130T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1214 AM CST WED NOV 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS MORNING. * WINDS: NORTH TO NORTHWEST GALES TO 35 KNOTS...HIGHEST TOWARD OPEN WATERS. * WAVES: 8 TO 12 FEET...SUBSIDING TO 7 TO 10 FEET BY DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
720 WHUS73 KMKX 300910 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CST WED NOV 30 2011 ...NORTHWEST WINDS WILL CONTINUE TO DIMINISH... .THE BRISK NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS STRONG LOW PRESSURE MOVES OFF ACROSS QUEBEC CANADA...AND A RIDGE OF HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY PUSHES INTO WISCONSIN. THE HIGH WAVES WILL BE A LITTLE SLOWER TO SUBSIDE...ESPECIALLY TOWARD OPEN WATER. LMZ645-646-301715- /O.EXP.KMKX.GL.W.0025.000000T0000Z-111130T0900Z/ /O.EXA.KMKX.SC.Y.0096.000000T0000Z-111130T1800Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 AM CST WED NOV 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 6 TO 10 FEET...SUBSIDING TO 1 TO 3 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-301715- /O.CON.KMKX.SC.Y.0096.000000T0000Z-111130T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 310 AM CST WED NOV 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 5 TO 9 FEET...SUBSIDING TO 1 TO 3 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 28, 2:20 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 28, 2:20 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CST MON NOV 28 2011
.TONIGHT - CONFIDENCE...MEDIUM
STRATUS FINALLY STARTING TO ERODE IN THE NW CWA AND WILL LIKELY SEE
THIS TREND CONTINUE. AS THE NIGHT WEARS ON...NORTHEAST WINDS WILL
STRENGTHEN IN RESPONSE TO STRONG LOW SLOWLY LIFTING NORTH INTO THE
OHIO VALLEY. GRADIENT TIGHTENS UP AND COLDER 850 TEMPS ARE DRAWN
SOUTHWARD. IN THE AREAS THAT CLEAR PRIOR TO INCREASING WINDS AND
THICKER HIGH CLOUDS FROM THE PLAINS...LOOK FOR BETTER RADIATIONAL
CONDITIONS...WHILE READINGS HOLD UP MORE IN THE STRATUS CLOUD
COVER IN THE EAST.
.TUESDAY - CONFIDENCE...MEDIUM
MAIN STORY WILL BE THE WIND. PRESSURE GRADIENT REALLY TIGHTENS UP IN
RESPONSE TO STRONG LOW PRESSURE MOVING THROUGH THE OHIO VALLEY INTO
THE EASTERN GREAT LAKES. NORTHWEST EDGE OF PRECIPITATION SHIELD
PROGGD TO STAY LARGELY TO OUR SOUTHEAST. NNE 925 WINDS RAMP UP TO
40-45 KNOTS AND WITH FRICTIONLESS FLOW ACROSS THE LAKE...FEEL
LAKESHORE CONUTIES WILL BE VULNERABLE TO ADVISORY TYPE GUSTS. 925
TEMPS DROP FROM AROUND -2C AT 12Z TO -5C AT 00Z.
.TUESDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
THE INTENSE SURFACE LOW WILL CONTINUE TO LIFT NORTHEAST INTO
SOUTHEAST ONTARIO CANADA. WINDS WILL REMAIN QUITE STRONG DURING
THE EVENING ACROSS THE FAR EAST DUE TO THE LINGERING TIGHT
PRESSURE GRADIENT. AS THE GRADIENT RELAXES AND DIURNAL TRENDS
EXERT INFLUENCE...THOSE WINDS WILL FALL OFF QUICKLY THROUGH THE
NIGHT. CLEARING WILL ALSO BEGIN TO WORK FROM WEST TO EAST.
.WEDNESDAY AND WEDNESDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
HIGH PRESSURE RIDGE MOVES ACROSS. PROBABLY THE BEST PERIOD OF THE
UPCOMING SEVEN DAYS. SUNSHINE AND NEAR NORMAL TEMPS ON WEDNESDAY.
.THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
THE RIDGE MOVES OFF TO THE EAST AS A SURFACE TROF DROPS IN FROM
THE NORTHWEST. THIS IS ASSOCIATED WITH A VERY BROAD UPPER LEVEL
TROF THE MODELS HAVE BEEN DEPICTING FOR MANY DAYS. THE
GFS/ECMWF/GEM LOOK VERY SIMILAR IN DYNAMICS AND TIMING. THE NAM
LOOKS TO HAVE INGESTED SOMETHING FATAL AND IS SPINNING UP A CLOSED
LOW OVER EASTERN NEBRASKA WITH A VERY POTENT SHORT WAVE HEADED
TOWARD WISCONSIN. THIS IS A HEALTHY OUTLIER FROM THE ENSEMBLE
SOLUTION AND IGNORED AT THIS TIME. MOISTURE REMAINS A PROBLEM...
BUT LOOKS LIKE THERE COULD BE ENOUGH TO SQUEEZE OUT SOME LIGHT
SNOW THURSDAY NIGHT. DUSTING...LESS THAN AN INCH STUFF.
.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
BACK TO HIGH PRESSURE IN THE WAKE OF THE PASSING TROF. QUIET AND
COOL.
.SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE LOW TO
MEDIUM.
THE ECMWF FROM YESTERDAY DEVELOPED A LOW PRESSURE SYSTEM WITHIN
THE TIGHT BAROCLINIC ZONE THAT FORMS OVER THE SOUTHERN
PLAINS/ROCKIES LATE IN THE WEEK. IT THEN KICKED THIS LOW OUT TO
THE NORTHEAST ALONG A FRONT TIED TO A LOW PRESSURE SYSTEM MOVING
ACROSS SOUTHERN CANADA. THE LOW REACHED THE GREAT LAKES ON SUNDAY.
THE ECMWF CONTINUES THIS SCENARIO...AND THE LATEST GEM AND GFS
HAVE SEEN THE LIGHT. THOUGH THE GFS IS TAKING THE LOW TO THE
SOUTH...THROUGH THE OHIO VALLEY. IT APPEARS THERE COULD BE SOME
LEADING ISENTROPIC UPGLIDE/WARM ADVECTION PRECIP WELL OUT AHEAD OF
THE LOW...STARTING ON SATURDAY. THE ECMWF SHOWS TEMPERATURES
COOLING ON SUNDAY AS THE LOW MOVES OVER AND IF IT VERIFIES...WE
COULD RECIEVE OUR FIRST MODERATE ACCUMULATION OF SNOW. 2-4 OR 5
INCHES IN SOME SPOTS. OBVIOUSLY WAY TOO EARLY YET FOR MUCH
CERTAINTY...ESPEICALLY WITH THE GFS SOLUTION SOUTH OF US. BUT
THERE IS PLENTY OF PRECEDENCE THAT THE GFS IS USUALLY TOO FAR
SOUTH IN THESE SITUATIONS.
.MONDAY...FORECAST CONFIDENCE IS MEDIUM.
THINGS SHOULD DRY OUT FOR EARLY NEXT WEEK...BUT LIKELY MUCH COLDER
WITH SOME CHILLY AIR POISED TO DROP SOUTH OUT OF CANADA.
&&
.AVIATION/00Z TAFS/...PERSISTENT MVFR CLOUD COVER DECK FINALLY
SHOWING SOME SIGNS OF DISSIPATION...THIS OCCURRING NORTHWEST OF
KMSN. HAVE HUNG ON TO THE MVFR DECK A BIT LONGER INTO THE EVENING AS
DISSIPATION TIMING THERE A BIT MORE UNCLEAR. THICK CIRRUS SHIELD
MOVING EAST AT A GOOD CLIP FROM THE PLAINS...HAVE THAT ARRIVING INTO
THE WESTERN CWA AROUND 4Z. WITH SURFACE LOW STRENGTHENING AND
HEADING NORTHEAST TOWARDS THE EASTERN GREAT LAKES...NORTHEAST WINDS
WILL BE CRANKING UP LATE TONIGHT RIGHT THROUGH TUESDAY EVENING.
GUSTS TO NEAR 40 KNOTS WILL BE POSSIBLE CLOSE TO THE
LAKESHORE....PERHAPS AFFECTING KMKE AND KENW. SHIELD OF PRECIP ON NW
SIDE OF THIS STORM SYSTEM MAY GRAZE THE FAR SOUTHEAST...BUT WILL
LEAVE OUT OF KMKE AND KENW TAFS FOR NOW.
&&
.MARINE...A GALE WARNING IS IN EFFECT FOR TUESDAY THROUGH TUESDAY
NIGHT AS THE PRESSURE GRADIENT INCREASES BETWEEN STRONG LOW PRESSURE
THAT WILL MOVE NORTH INTO THE EASTERN GREAT LAKES AND A POLAR HIGH
OVER THE GREAT PLAINS. 925 WINDS ARE 40-45 KNOTS AND WITHIN THE
MIXED LAYER DUE TO RELATIVELY WARM WATER TEMPS. THUS NORTH/NORTHEAST
GALES AND VERY HIGH WAVES ARE LIKELY. WINDS AND WAVES WILL NOT
SUBSTANTIALLY DIMINISH UNTIL WEDNESDAY NIGHT WHEN A HIGH PRESSURE
RIDGE ARRIVES OVER THE LAKE...SO SMALL CRAFT CONDITIONS WILL BE MET
AFTER THE GALES EASE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
FOR WIZ052-060-066-071-072.
LM...GALE WARNING FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
LMZ643>646.
&&
TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...DAVISHazardous weather outlook, Nov 28, 4:57 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 457 AM CST MON NOV 28 2011 WIZ046-047-051-052-056>060-062>072-291100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 457 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP ON TUESDAY INTO TUESDAY EVENING DUE TO A LARGE PRESSURE DIFFERENCE BETWEEN POLAR HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE TRACKING FROM GEORGIA TO THE EASTERN GREAT LAKES. WIND GUSTS ARE CURRENTLY FORECAST TO BE NEAR 40 MPH IN EASTERN WISCONSIN BUT IF THE LOW PRESSURE AREA STRENGTHENS FURTHER THAN WHAT IS ANTICIPATED...THEN STRONGER WINDS WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-291100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 457 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT BRISK NORTHERLY WINDS WILL DEVELOP TOWARD SUNRISE ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WATCH IS IN EFFECT FOR TUESDAY AND TUESDAY NIGHT. THE NORTH GALES WILL BE TRIGGERED BY A TIGHT PRESSURE GRADIENT BETWEEN POLAR HIGH PRESSURE OVER THE GREAT PLAINS AND STRONG LOW PRESSURE TRACKING FROM GEORGIA TO THE EASTERN GREAT LAKES. VERY HIGH WAVES ARE EXPECTED DUE TO THE NORTH GALES. THE HIGH WINDS AND WAVES WILL NOT DECREASE SUBSTANTIALLY UNTIL WEDNESDAY AFTERNOON OR NIGHT WHEN HIGH PRESSURE APPROACHES. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:37 PM CST | Wind Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.